View Full Version : Daytrana....very nervous and Man! Is it hard to peel!


sassypants
09-26-07, 09:27 AM
Hi, all.

I am new here. Although not new to the wonderful world of fourms!!

I am Angie. My 10 year old DS (5th grade) made the switch from Adderall XR 15 mg to Daytrana 15 mg this AM. I am so nervous. I just really want it to help him. The Adderall gave him such stomach cramps and headaches. He was also quite emotional when it was wearing off. We have been on many medicines on our 3 year journey...and the Adderall is the one that has worked thus far. Even so, it was with poor side effects. I am sure many of you know what I mean. I just want this patch to be "our perfect fit"..... If it ends up not working...I am going to need medicine!!

I wish I could just not medicate him at all....I hate doing this to him. However, I know we are doing what is best...without it he is miserable in different ways. Can't pay attention, stays in trouble...you know the drill.

Sorry to be so glum...just a bit emotional this morning. Thanks for letting me babble on. Any advice or tips on this medicine or switching from Adderall would be appreciated...oh, also any advice on how to peel the stinking back off would be GREAT!
Angie

Lady Lark
09-26-07, 01:09 PM
It's OK. We've all had days where adoption looked like a good idea. :)

I'm not real thrilled with medication either (much better about it then the hubby though), but I look at it like any other medical condition. I wouldn't be worried if he had to take insulin, so I'm not going to fret the Straterra.

*hugs*
Hang in there.



Oh, I can't help you with the peeling. We did Daytrana for a bit, and I never figured out any trick for getting that stupid backing off either.

jrodriguez
09-27-07, 04:22 PM
Sassypants, if the Daytrana patch doesn't help, talk to your doctor about Vyvanse. Adderall XR worked best for my 10 year old daughter, but absolutely hated the side effects. She has been on Vyvanse going on 3 weeks and it is very good. Hardly any side effects and she is eating!!!! It is suppose to last a full 12 hours, but i notice it wearing off at about 10-11 hours.
but I have nothing but positive to say about this drug! Good Luck

Roxanne
09-29-07, 02:22 PM
Angie ..... see my post in the med section of the forum under adderall .

In a nutshell..... I feel exactly like you do about the meds :( I feel so guilty for doing this to him ( because in many ways the side effects are worse than the original reason we put them on meds !!! ) but when the med is working....it works !

My DS was dx at 6 and was put on adderall ..... he was a emotional basketcase by 3-4 in the afternoon :( I seriously thought that if he were a teen he would commit the S word :( so we stopped that and I refused to medicate him "ever again !" Ha ! A yr later he really really needed meds ....so we tried Daytrana . He did pretty good on 15 mg !He was MUCH more "even" and wasnt as emotional on the patch . It wasnt perfect though . He doesnt eat on it ( but he does eat breakfast and supper ) and some nights were hard to go to sleep. But overall I felt like it was a miracle. We did have a few bad evenings here and there ....so like I said....not perfect. He was on 15 mg for almost a year . He started school this yr and everything was going pretty well the first month ..... but then his teacher said that he was really inattentive in the am and that some days she didnt feel the med was working at all. He was having some behavior problems but nothing major. So we upped his patch to 20 mg. Its been a nightmare ! He is sooooo defiant,emotional,argumentitive in both the mornings and the evenings :( He is also visibly paranoid now and picks at his fingers. He is a angel when the med kicks in ...... but the mornings are so bad that yesterday he was running around his classroom with his chair which was banging into other kids and when his teacher asked him to put the chair down he yelled NO ! and was just really being defiant ! He got suspended :( This morning I picked up the precription for the 15 mg patches and we are going back to that . I am realllllly worried and frustrated by everything as well . It seems like the side effects are so much worse than when he was on NOTHING ...... but yet he needs something so he can succeed in school . I am at a loss .

As far as Daytrana though .... I really like it much better than any of the oral stimulants he has tried ( adderall,ritalin and concerta) He cant take ANY of those without being a psycho kid !

As far as the backing. I had HORRIBLE trouble in the beginning ....a year ago . If you call shire they will send you a card for 40 free patches . I had to do that twice !! BUT ..... I havent had trouble for 8-9 months now ! I figured they changed they backing bc every box I have gotten since then has been perfect . what i found helped when I did have trouble is to take the patch and hold with 2 hands and then wiggle it up and down like a wave a few times .

Good luck ..... I feel your Pain :( Sometimes I just cry for my sweet baby :(

Matt S.
09-29-07, 03:14 PM
I want to switch to Daytrana at the next doctors visit so when I do please give me a heads up on some strageties to applying the patch easier, i read on another post that putting them in the refrigerator helps some folks

Roxanne
09-29-07, 08:26 PM
you may not have any problems at all . i think they have improved the backing.

bellastar
10-19-07, 03:56 PM
It may because of the recall...backing horribly difficult to remove. Read the article below and see if you have any of the packages effected.

Shire voluntarily withdraws a limited portion of DAYTRANA™ (methylphenidate transdermal system) patches


Patches that are easier to use are available for patients and their families

04 Sep 2007 - Philadelphia, PA – September 4, 2007 – Shire plc (LSE: SHP, NASDAQ: SHPGY, TSX: SHQ), the global specialty biopharmaceutical company, announced today the voluntary market withdrawal of a limited amount of the ADHD patch DAYTRANA; only DAYTRANA packages with an expiration date of March 31, 2009 or earlier and DAYTRANA packages with lot numbers 2563511, 2563611, and 2570411 are impacted by this voluntary market withdrawal. Shire is taking this proactive step not due to safety and efficacy issues, but due to feedback from patients and caregivers who have experienced difficulty removing the release liner from some DAYTRANA patches.

Shire expects the DAYTRANA patches not subject to the market withdrawal, and which have been manufactured using an enhanced process, to offer patients and caregivers improved ease of use when peeling the release liner off the patches. The current supply levels of DAYTRANA are sufficient to ensure that patients will have their DAYTRANA prescriptions filled at their local pharmacy with the easier to use DAYTRANA patch.

All DAYTRANA patches, including those that are part of the voluntary market withdrawal, can continue to be used unless the release liner cannot be removed, or the patches are damaged while being opened. Patients and their caregivers who have questions regarding DAYTRANA patches should call Shire customer service at 1-800-828-2088, option 1. Pharmacies that have questions regarding this voluntary market withdrawal of DAYTRANA should call 1-888-216-6674.

Shire has notified the U.S. Food and Drug Administration of this voluntary market withdrawal. DAYTRANA is licensed globally to Shire by Noven Pharmaceuticals, Inc.

JR1973
02-17-09, 01:05 PM
put the patches in the refrigerator for a while prior to opening and applying them. They peel much much easier when they are been chilled for an hour or so.

gunnmom
02-18-09, 05:09 PM
I am in the EXACT same boat as you! I have been reading message boards for a while just to feel like an actual human being living in the real world and not some nightmare...anywho.

I have a six year old son whom was just put on Daytrana b/c he has trouble swallowing pills and sometimes he wont take even chewable meds when he is sick.

He has been on Daytrana for four days and so far from what I have noticed. He does seem to focus a little bit better and it does control the impluses but like the other posters have said, he has an extremely hard time falling asleep and he eats very little; he is tiny anyway and I am worried about that already. I asked the nurse at his school if she would help him peel the patch off around 1:30 and maybe he will have a better appetitie in the evening and maybe even sleep a bit better. I am crossing my fingers! He has been staying up until 11:00!!!! Agggh! So far though, and he is on 10mg, he is STILL having trouble focusing and doing his school work:( I am still feeling discouraged too but if there is anything that I have learned on this road is that we have to take things one step at a time. ( still in learning mode)

He also has been having some stomach aches in the morning and complains about being hot, like hot flashes. Weird b/c I haven't seen any other people talking about that yet. I guess with medicines as with everything, they vary from person to person.

Please do post some updates about your son and let us know how he is doing.

gunnmom
02-18-09, 05:14 PM
oh, I forgot this one bit.

We have had no issues with peeling the patch off the backing. It seems to be working great and takes me just a sec. I may have gotten the new and improved version.
Also, F.Y.I, if you go to Daytrana's official website you can print out a coupon for a FREE month of Daytrana if its your first time filling that one. We did that b/c our insurance wouldn't cover it.
Also, if you go to CHADD's website, they have a perscription card that will help you look up medication pricing and compare and you can print out a savings card that can knock the prices down a bit too.
Thats all.:)